Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 377, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 2, 2007, 4:12 PM CDT for Simpson County, Mississippi. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2007, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 2, 2007, 4:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:20 PM CDT | TSTM WND DMG | 5 Nw Harrisville, MS | SEVERAL TREES DOWN AND NUMEROUS LARGE LIMBS NW OF HARRISVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 022113 SVRJAN MSC127-022130- /O.NEW.KJAN.SV.W.0377.070802T2112Z-070802T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 412 PM CDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST SIMPSON COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 430 PM CDT * AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRISVILLE...OR ABOUT NEAR STAR...AND MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3200 8998 3206 9002 3206 9022 3189 9013 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:05 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 2, 3:05 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT THU AUG 2 2007 .SHORT TERM...THE BIGGEST CONCERN IN THE NEXT 36 HRS COULD BE THE FIRST 3 TO 6 HRS. CONVECTION HAS BEEN TRYING TO DEVELOP THIS AFTN AND WITH A GOOD BIT OF INSTABILITY AND LAPSE RATE TO WORK WITH...STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE. THIS ACTIVITY WILL LIKELY PERSIST THROUGH THE EARLY EVENING BEFORE THE LOSS OF DAYTIME HEATING ALLOWS CONVECTION TO COME TO AN END. TONIGHT AFTER THE CONVECTION DISSIPATES LOOK FOR MOSTLY CLEAR SKIES AS THE RIDGE FROM THE WEST BUILDS EAST. DRIER AIR WILL CONTINUE TO INFILTRATE INTO THE CWA WITH DEWPOINTS LIKELY IN THE MIDDLE TO UPPER 60S. THIS WILL PROVIDE A SLIGHTLY COOLER NIGHT WITH LOWS IN THE UPPER 60S TO LOWER 70S. GUI LOOKS GOOD FOR BOTH TEMPS BUT POPS COULD BE A PROBLEM. POPS ARE RATHER LOW AND DEPENDING ON WHAT DEVELOPS THIS AFTERNOON SHRA AND TSRA COULD LAST THROUGH AT LEAST THE FIRST FEW HRS OF THE EVENING. THAT SAID I WILL WAIT UNTIL JUST BEFORE THE PACKAGE IS SENT OUT TO SEE IF POPS NEED TO BE INCREASED. TOMORROW AND THROUGH TOMORROW NIGHT. THE UPPER RIDGE WILL CONTINUE TO BUILD EAST WITH THE TROUGH OF LOW PRESSURE AT THE SFC. ALSO MOISTURE WILL STILL BE QUITE LOW WITH NEGATIVE THETA E ADV ONCE AGAIN. THIS SHOULD KEEP CONVECTION VERY LIMITED EVEN MORE SO THAN TODAY. THIS WILL ALSO KEEP MOST OF THE AREA MOSTLY SUNNY AND SHOULD ALLOW FOR ANOTHER WARM DAY. H85 TEMPS AROUND 20C SUGGEST ATLEAST MID 90S EVERYWHERE...ABOUT 94-96 BUT SOME AREAS ACROSS THE NORTH COULD BE A FEW DEGREES WARMER WITH HIGHS POSSIBLY TOPPING OUT NEAR 98. GUI LOOKS PRETTY GOOD WITH 96-97 IN THE NORTH AND 94 IN THE SOUTH. AS FOR POPS THE MAV CAME IN EVEN LOWER AND KEEPS THE ENTIRE AREA DRY. I WILL NOT MAKE ANY CHANGES TO IT SINCE DRIER AIR WILL BE OVER THE AREA AND THERE APPEARS TO BE THE LACK OF A DISTURBANCE ALOFT AND LL CONVERGENCE. THAT SAID LATE TOMORROW AFTN/EARLY EVN THERE COULD BE SOME CONVECTION TRYING TO DEVELOP ACROSS THE EAST IF THE NAM IS RIGHT. IT SHOWS A LITTLE DEFORMATION AXIS DEVELOPING OVER THIS AREA AND THIS COULD BE SOMETHING TO WATCH FOR. TOMORROW NIGHT THE BIGGEST CONCERN WOULD BE CLOUD COVER AS IT WILL DEPEND ON WHERE A FCST SFC LOW DEVELOPS ON OUR OLD BNDRY/TROUGH. IF IT IS FURTHER TO THE WEST THEN WE COULD SEE SOME DECENT CLOUD COVER ACROSS THE SE BUT IF IT IS FURTHER TO THE EAST IT WILL LIKELY BE ANOTHER CLEAR NIGHT. MOST OF THE MDLS RUNS I HAVE SEEN OVER THE PAST FEW DAYS KEEP WHAT EVER DISTURBANCE DEVELOPS FURTHER EAST SO I WILL MAINTAIN THE DRY POPS AND KEEP SKIES AT LEAST MOSTLY CLEAR. /CAB/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...MODELS SOLUTIONS REMAIN PRETTY CONSISTENT WITH THEIR WARMER CONDITIONS AND LIMITED RAIN CHANCES THROUGH THE LONG TERM. A DISTURBANCE IS PROGGED TO BE PRESENT OVER THE REGION DURING THE SATURDAY NIGHT/SUNDAY TIME FRAME. THIS COUPLED WITH HEATING AND DEEP MOISTURE OVER THE FORECAST AREA...WILL ALLOW FOR AT LEAST SCATTERED CONVECTION TO DEVELOP OVER A GOOD PORTION OF THE AREA SUNDAY AFTERNOON. PAST SUNDAY...HIGH PRESSURE AT THE SURFACE WITH STRONG RIDGING ALOFT WILL BUILD INTO AND OVER THE LOWER MISSISSIPPI RIVER VALLEY REALLY PUTTING A DAMPER ON RAIN CHANCES AND ALLOWING WARMER CONDITIONS TO PERSIST OVER THE CWA. NO CHANGES WILL BE MADE TO THE LONG TERM PORTION OF THE FORECAST THIS AFTERNOON. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /19/ SATURDAY THROUGH THURSDAY...OVERALL TREND DURING THIS PERIOD WILL BE SLIGHT WARMING AND LIMITED DIURNAL RAIN CHANCES AS UPPER RIDGING BEGINS ASSERTING CONTROL OF THE REGION. INITIALLY A WEAK UPPER SHEAR AXIS ALONG THE GULF COAST EARLY SATURDAY WILL PROVIDE A LITTLE HIGHER AFTERNOON POPS FOR SRN PORTIONS OF THE CWFA. HOWEVER...BY SUNDAY BUILDING MID LEVEL RIDGE OF 593DM+ OVER THE ARKLATEX ROTATES TOWARD THE TN/OH VALLEYS PER GFS ENSEMBLE MEANS AND ECMWF. AS HAS BEEN THE CASE FOR THE PAST COUPLE OF DAYS...THE GFS OPERATIONAL RUN HAS BEEN GOING BACK AND FORTH WITH LOW LEVEL CYCLONIC DEVELOPMENT OVER THE NRN GULF OF MEXICO NEAR THE REMNANTS OF A STALLED SURFACE FRONT. THE CURRENT GFS DOWNPLAYS ANY LOW PRESSURE FORMATION EVEN WHILE THE 72-84HR 06Z NAM12 INDICATING POTENTIAL FOR 2 POSSIBLE CIRCULATIONS ALONG THE FRONTAL ZONE BY SATURDAY MORNING...ONE MOVES INLAND ACROSS NW FL TO AROUND KCSG WHILE THE OTHER COMES ONSHORE NEAR KGLS. WHILE THESE SOLUTIONS VARY FROM ONE MODEL CYCLE TO THE NEXT...WE SHOULD BE ABLE TO MAINTAIN AT LEAST AN AFTERNOON DIURNAL TSRA CHANCE FOR MUCH OF THE CWFA PER ENSEMBLE MEAN MOS WHICH HAPPENS TO BE NEAR CLIMATOLOGY. OF COURSE...IF SOMETHING OF A TROPICAL NATURE WERE TO DEVELOP THEN THE FORECAST COULD GET INTERESTING FOR SUNDAY/MONDAY TIME FRAME COMPLETE WITH STRONGER ELY WINDS AND BETTER RAIN CHANCES. WE STILL HAVE TIME TO RESOLVE THIS POTENTIAL BEFORE BITING OFF TOO MUCH. SUFFICE IT TO SAY THAT A LOW CONFIDENCE FORECAST IN PLAY FOR THE PRECIPITATION PORTION OF THE LONG TERM. OTHERWISE...HIGH TEMPERATURES AND HEAT INDEXES WILL BECOME THE BIGGEST FEATURES EARLY NEXT WEEK WITH MANY LOCATIONS PUSHING TOWARD AN AFTERNOON MAXIMUM HEAT INDEX OF 105F. IF THESE LEVELS CAN BE ACCOMPANIED BY WARMER OVERNIGHT LOWS...HEAT ADVISORIES COULD BE IN OUR FUTURE. WILL HOLD OFF MENTIONING THIS SCENARIO IN THE HWOJAN. /40/ && .AVIATION...SO FAR TAFS HAVE BEHAVED AND WITH THE EXCEPTION OF DEVELOPING CONVECTION...HAZE HAS NOT BEEN AS MUCH A PROBLEM. I WILL KEEP VCTS IN MOST OF THE TAFS THROUGH EARLY/MID EVN. IF ANY TSRA MOVES OVER A TAF SITE THEN VISBIES COULD DROP TO IFR STATUS. CEILINGS WILL LIKELY REMAIN ABV 3500 FT BUT THERE IS A VERY SMALL CHANCE THAT IT COULD DROP INTO MVFR STATUS. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 96 71 97 / 13 6 3 6 MERIDIAN 68 95 69 96 / 8 7 4 7 VICKSBURG 69 97 69 96 / 13 6 3 5 HATTIESBURG 69 95 70 95 / 15 13 5 10 NATCHEZ 70 94 71 94 / 15 12 4 11 GREENVILLE 69 98 69 97 / 5 6 3 5 GREENWOOD 69 96 70 97 / 13 6 4 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: CAB LONG TERM: 19
Hazardous weather outlook, Aug 2, 2:28 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT THU AUG 2 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 228 PM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVER THE ARKLAMISS FOR THE REMAINDER OF THE AFTERNOON AND EVENING. THE BEST CHANCE WILL OCCUR OVER CENTRAL AND NORTHERN MISSISSIPPI...GENERALLY NORTHEAST OF A LINE FROM GREENVILLE TO JACKSON TO QUITMAN. DRIER AIR CONTINUES TO SEEP INTO THE REGION FROM THE EAST AND THIS HAS KEPT MOST CONVECTION IN CHECK SO FAR. THAT SAID WEAK THUNDERSTORMS HAVE BEEN ABLE TO DEVELOP THANKS TO A DISTURBANCE MOVING OVERHEAD. THESE STORMS WILL STILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE DUE TO UNSTABLE AIRMASS IN PLACE. EVEN THOUGH MOISTURE IS THE BIGGEST PROBLEM WITH STORMS DEVELOPING IT WILL ACTUALLY ENHANCE THE WIND POTENTIAL AND WITH THAT DAMAGING WIND GUSTS OF 60 MPH WILL BE POSSIBLE WITH ANY SEVERE STORM. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CAB
In the hours before
Special weather statement, Aug 2, 3:23 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT THU AUG 2 2007 MSZ049-050-056-022055- SMITH MS-RANKIN MS-SCOTT MS- 323 PM CDT THU AUG 2 2007 ...STRONG THUNDERSTORM OVER SOUTHEAST RANKIN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHEAST OF JOHNS AT 323 PM CDT...MOVING WEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN COUNTY...INCLUDING THE CITIES OF BRANDON AND STAR...SHOULD MONITOR THIS STORM CLOSELY. AEG
Special weather statement, Aug 2, 3:35 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT THU AUG 2 2007 MSZ055-022105- SIMPSON MS- 335 PM CDT THU AUG 2 2007 ...STRONG THUNDERSTORM MOVING INTO SIMPSON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF MARTINVILLE AT 335 PM CDT...MOVING WEST AT 10 MPH. WINDS OF THIS MAGNITUDE CAN BRING DOWN WEAKENED TREES. IN ADDITION TO THAT THE WINDS WILL BE PERPENDICULAR TO HIGHWAY 49 WHICH COULD BE HAZARDOUS TO HIGH PROFILE VEHICLES. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MAGEE...MENDENHALL AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY. BANNAN
Local storm report, Aug 2, 3:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 4 NW LAUREL 31.73N 89.19W
08/01/2007 JONES MS EMERGENCY MNGR
A COUPLE OF TREES WERE BLOWN DOWN, ONE VERY LARGE
UPROOTED IN A BACK YARD.
&&
CMESpecial weather statement, Aug 2, 3:54 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT THU AUG 2 2007 MSZ049-022125- RANKIN MS- 354 PM CDT THU AUG 2 2007 ...STRONG THUNDERSTORM OVER SOUTHERN RANKIN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF STAR AT 354 PM CDT...MOVING WEST AT 15 MPH. PEOPLE IN SOUTHERN RANKIN COUNTY...INCLUDING THE CITY OF STAR...SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Aug 2, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 39 min |
| Aug 2, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Aug 2, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.